MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 VALVE 5/30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 VALVE 5/30; HYDROCEPHALUS MANAGEMENT
Model Number FX212T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one of the gav 2.0 (#fx212t) didn't work properly as it is faulty.At pre-implantation check no flow through valve.Then after flushing flow but at measure 15cm h2o as opposed to 5cm h2o.The valve was not implanted and a differnet was used and functioned normally.No patient harm was reported.The sample will be returned for evaluation to the manufacturer.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on going.Should relevant additional information: investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
The sample was returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, no significant deformations or damage of the valve was determined.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of blockage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.The results show that the valve operates within the accepted tolerance in the horizontal but not in the vertical position.An accelerated outflow of gav 2.0 in the vertical position could be determined.Internal inspection : after dismantling of the valve, deposits were found.Summary of the investigation results: firstly, the testing dry products is only of limited value.Dry residues of test liquid or organic material can falsify the test results.Based on the test results, it could be determined an accelerated outflow at the valve in the vertical position.The visible deposits in the valve may have led to the change in flow rate.The reason for the return could not be confirmed in our investigations.It is impossible to determine how the mentioned malfunction occurred during the test before use.The technical test of manufacturer to results may differ from the test results in the clinic.However, the conditions in the laboratory of the manufacturer are optimally adapted to the examinations.The situation on the patient and in the clinic can be very specific and is difficult to reproduce in the laboratory.

Brand Name
GAV 2.0 VALVE 5/30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key18829375
Report Number3004721439-2024-00059
Device Sequence Number15400258
Product Code JXG
UDI-Device Identifier04041906500023
UDI-Public4041906500023
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX212T
Device Catalogue NumberFX212T
Device Lot Number20057152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown